Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
151263 tn?1243377877

Riba Rash help needed - jim are you out there??

I seem to be coming down with the riba rash pretty bad. I have these red spots pretty much head to toe. There are also blotches threatening to turn into large contiguous rashes. I have these rashes/spots on my feet, legs, arms, elbows (especially elbows), hands, back, chest/torso, neck, face and scalp. Even in my ears. It has assumed control and has got me worried. So first, does this sound like a typical riba rash? (whatever "typical" means with this disease/treatment) Second, what should I do? I've been taking gold bond triple cream for a few days. It does seem to help some, but I'm getting concerned it isn't going to control this outbreak. I know that various steroidal creams and oral prednisone can be prescribed, but are these steroid treatments safe or advisable? I know there's a lot of ins and outs and special considerations to steroid treatments that makes it a somewhat dicey medication especially while having HCV and/or undergoing treatment. But is it ok or advisable? If so under what circumstances and what should I be careful about?? How do I coordinate this effectively with my doctor(s)? (haven't gotten a derm yet, do I need one?)

Ok, thanks in advance for the help. And jim I've read several of your excellent posts about skin issues, really hoping to hear from you as well. Thanks...
19 Responses
Avatar universal
Sorry you're suffering like this.

I had more skin problems than a leopard has spots but not sure if I ever had what folks term "riba rash". Honestly, still don't know what it is and wish there were some pictures on the net or that folks could have posted to show me.

Anyway, given the breath of what you describe, I'd forget the home treatment route (sometimes we can do more harm at the drugstore than good), check with your treatment doctor, but still head to see a good dermatologist as soon as possible for a more definitive diagnosis.

It could be any number of things including psoriasis, contact dermatitis, seborrheic dermatitis, or some combination. I had three types of psoriasis (plaque, guttate, plantar pustular) plus seb derm and other stuff, and Gold Bond did nothing but irritate things.

As far as steroid creams or injections, there are pro's and con's but again first get a diagnosis. If you do end up going the steroid route, be very careful of using any on your face. In fact, some derm's don't let their patients use any steroids on the face as it can make things a lot worse long term.

Meanwhile, if you like playing detective and don't mind looking at some graphic pictures, a few hours spent at this site might identify some of your rashes. You might start searching under "psoriasis", then "seborrehic dermatitis", then "contact dermatitis" then "rash", etc, etc. Sub searches might be "plaque psoriasis" and "guttate psoriasis" -- one (guttate) can often turn into the other (plaque). The elbow thing could be plaque psoriasis and the scalp seborrhic dermatitis (I had both in spades) but even a doctor can't diagnosis without seeing you and I'm of course not a doctor. Here's the skin site:http://www.dermnetnz.org/

A lot of people don't realize that the skin is the largest organ in the body and therefore can be the most troublesome, especially when someone is under treatment with ribavirin and interferon. That's why it's so important to become proactive and agressive when any skin problem develops.

All the best.

-- Jim

Avatar universal
Haven't been on to much lately, after reading guess you haven't either. Have you had your 6 month pcr?
Avatar universal
Hey CDM,

Yeah, haven't been on for awhile. At six-months I was as non-detectible as Jennifer Lopez at a PETA rallye :)

Hope this finds you and your hemoglobin doing well.

-- Jim
Avatar universal
Great news jim. Congrats on beating this.
Avatar universal
Go to a derm, and get the meds (rx) I told you about even the shots, and get out of misery.
I had the same thing even in my ears. It's not just a riba rash. More like dermatitis induced from the interferon, but you need to get the upper hand now, don't suffer. If it's THAT BAD it will get worse especially with the itching scratching and discomfort. Go to the derm tomorrow get a cort shot. Re-read my other post to you.
Avatar universal
if I knew how to post pics somewhere I would!!  Mine was not the daily riba rash- one time event that had Dr. thinking Cryo... but its an UGLY photo!!!!  Lobster leg.....
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.